Can a kidney infection persist *after* a huge course of antibiotics?
I took a full course of Cipro (1000mg/day) for 15 days straight. However, I still have cramping in my sides (and the back) near my kidneys. It hasn't gone away with the antibiotics. For the past week (since the prescription of antibiotics ran out) I've also been unusually tired. Towards the end of the course, the symptoms of a urinary tract infection (the uncomfortable ones) returned, but subsided soon after. The cramps, however, seem to get worse with time.
Also: In tropical environments, supposedly infections can last far longer than usual due to the very elevated humidity.
This could be renal colic. Small stones can obstruct the passage of urine and when the body tries to 'push' against the blockade this results in colic, which is severe attacks of pain. The other causes for the pain could be persisting urinary tract infections, prolapsed intervertebral disc or inflammatory diseases of the colon. Please discuss this with your doctor who will do blood tests, x- rays and may ask for an ultrasonogram to find out the cause for the pain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.